Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


Photo
- - - - -

From Constipation To Diarrhea?

constipation diarrhea

  • Please log in to reply

10 replies to this topic

#1 funkflex

 
funkflex

    Community Member

  • Advanced Members
  • PipPipPip
  • 43 posts
 

Posted 02 September 2013 - 09:42 PM

Hi

 

I am 10 months gluten free, and starting about 2 months ago my stools became looser and looser. It is now bordering on diarrhea, although it is still kind of hard to get out, i.e. still a little constipated but not at all like it was 6 months ago.

 

Is this normal?


  • 0

Celiac.com Sponsor:

#2 nvsmom

 
nvsmom

    Moderator

  • Moderators
  • PipPipPipPipPipPip
  • 3,587 posts
 

Posted 03 September 2013 - 06:40 AM

That has happened to me, but I don't think it is exactly the norm.  Are ther any other changes in your life that could cause it?


  • 0
Nicole Posted Image

"Acceptance is the key to happiness."

ITP - 1993
Celiac - June, 2012
Hypothyroid - August, 2012

CANADIAN

Celiac.com - Celiac Disease Board Moderator

#3 funkflex

 
funkflex

    Community Member

  • Advanced Members
  • PipPipPip
  • 43 posts
 

Posted 13 September 2013 - 09:00 PM

That has happened to me, but I don't think it is exactly the norm.  Are ther any other changes in your life that could cause it?

 

I don´t think so. Well, we are two atleast then...


  • 0

#4 kareng

 
kareng

    HO! HO! HO!

  • Moderators
  • PipPipPipPipPipPip
  • 14,312 posts
 

Posted 14 September 2013 - 05:11 AM

Sometimes, when we remove gluten from our diets, we have removed a big fiber source.  Also, gluten-free bread products do have some ingredients, like gums, that you wouldn't normally eat.


  • 0

santa-dance.gif

 

Once again, we come to the Holiday Season, a deeply religious time that each of us observes, in his own way, by going to the mall of his choice. - Dave Barry
 
“The main reason Santa is so jolly is because he knows where all the bad girls live.”  - George Carlin
 
“One can never have enough socks," said Dumbledore. "Another Christmas has come and gone and I didn't get a single pair. People will insist on giving me books.”  - J.K. Rowling, Harry Potter and The Sorcerer's Stone
 
 
 
 
 

 


#5 nvsmom

 
nvsmom

    Moderator

  • Moderators
  • PipPipPipPipPipPip
  • 3,587 posts
 

Posted 14 September 2013 - 10:47 AM

I think my problem with D is due to thyroid medication and some increased vitamins like magnesium. I used to be hypothyroid (causes C) and am on the lower end of normal for Mg, I now take thyroid hormones and many larger doses of vits (as ordered by a doctor). I also greatly increased the amount of nuts I eat and they can have a laxative effect.  So, that's partially why I wondered if you had other possible causes in your life.

 

Hope it gets better for you.


  • 0
Nicole Posted Image

"Acceptance is the key to happiness."

ITP - 1993
Celiac - June, 2012
Hypothyroid - August, 2012

CANADIAN

Celiac.com - Celiac Disease Board Moderator

#6 nutritionguy

 
nutritionguy

    Community Member

  • Advanced Members
  • PipPipPip
  • 30 posts
 

Posted 14 September 2013 - 03:48 PM

Hi

 

I am 10 months gluten free, and starting about 2 months ago my stools became looser and looser. It is now bordering on diarrhea, although it is still kind of hard to get out, i.e. still a little constipated but not at all like it was 6 months ago.

 

Is this normal?

Some medications might have this type of side effect.  Are you taking any prescription or over-the-counter medications?  Also, probiotics may be helpful with alleviating this--though figuring out the primary cause if possible is very important.  Are you taking any probiotics?


  • 0

#7 funkflex

 
funkflex

    Community Member

  • Advanced Members
  • PipPipPip
  • 43 posts
 

Posted 20 September 2013 - 01:56 PM

Yes I do take probiotics. I just find it strange that it went from C to D. Hopefully it´ll normalize with time.


  • 0

#8 nutritionguy

 
nutritionguy

    Community Member

  • Advanced Members
  • PipPipPip
  • 30 posts
 

Posted 23 September 2013 - 08:43 PM

Yes I do take probiotics. I just find it strange that it went from C to D. Hopefully it´ll normalize with time.

Taking probiotics is good.  However, if you are still on antibiotics, the good from the probiotics could be totally negated.  The problem is that antibiotics may be killing healthful bacteria in your intestines and allowing inflammatory bacteria to proliferate.  If you are still taking antibiotics and you are still having diarrhea, there is an extremely high likelihood that the antibiotics are the root cause of your problem.  Medication side effects (including diarrhea) as a result of antibiotics (especially long term antibiotics) are not uncommon.  And I would guess that in celiacs whose intestines have not yet had a chance to completely heal, the chance of this would be even greater.   You really should seriously consider talking with your doctor about alternative treatments for your acne with him/her if the diarrhea is still ongoing.  I only say all of this because you still seem to be puzzled as to why this diarrhea is occurring... 


  • 0

#9 funkflex

 
funkflex

    Community Member

  • Advanced Members
  • PipPipPip
  • 43 posts
 

Posted 05 October 2013 - 10:31 PM

Taking probiotics is good.  However, if you are still on antibiotics, the good from the probiotics could be totally negated.  The problem is that antibiotics may be killing healthful bacteria in your intestines and allowing inflammatory bacteria to proliferate.  If you are still taking antibiotics and you are still having diarrhea, there is an extremely high likelihood that the antibiotics are the root cause of your problem.  Medication side effects (including diarrhea) as a result of antibiotics (especially long term antibiotics) are not uncommon.  And I would guess that in celiacs whose intestines have not yet had a chance to completely heal, the chance of this would be even greater.   You really should seriously consider talking with your doctor about alternative treatments for your acne with him/her if the diarrhea is still ongoing.  I only say all of this because you still seem to be puzzled as to why this diarrhea is occurring... 

 

I am not on any antibiotics (should I be?).  Yes youre right I have some minor acne, but I did I write about it here?

 

Seems that my gut is swinging back and forth between diarrhea and constipation. Right now it´s further on the constipation side of things...


  • 0

#10 GF Lover

 
GF Lover

    Melanoma Warrior

  • Moderators
  • PipPipPipPipPipPip
  • 1,705 posts
 

Posted 06 October 2013 - 03:43 AM

Funkflex,

 

No, you should not be on antibiotics, unless of course they are prescribed by your doctor.  A lot of dairy may cause some constipation.  Since you are swinging back and forth it is probably the food your eating.   Moderate dairy, chocolate, breads and pastas.  Eat more greens, fruits and nuts.  Hopefully you will start to normalize. 

 

Good Luck,

 

Colleen


  • 0

HAVE A SUPER SHINY DAY

 

LTES gem 2014

*BiPolar, Major Depression, Anxiety *Hypothyroidism, *Celiac

*Metastatic Melanoma, *Immunotherapy Mitigated Vitiligo, *General Insanity

"We cautiously travel through life to arrive safely at our death" - J. R. C. , my Son.

 

Are We There Yet? and Dad says...All you have to do it ride it out.

 

Comments/views/opinions expressed on the site are my own and are not representative of Forum Admin/Owner

Celiac.com - Celiac Disease Board Moderator

 

gingerbread-man-smiley-emoticon.gif


#11 nutritionguy

 
nutritionguy

    Community Member

  • Advanced Members
  • PipPipPip
  • 30 posts
 

Posted 12 October 2013 - 02:01 PM

I am not on any antibiotics (should I be?).  Yes youre right I have some minor acne, but I did I write about it here?

 

Seems that my gut is swinging back and forth between diarrhea and constipation. Right now it´s further on the constipation side of things...

 

Unless you have a specific infection that requires antibiotics to maintain or restore your health, you should probably not be on them.  And acne, in my opinion, is usually not one of them.  And yes, you did write about your acne and being on antibiotics for it someplace on this website, although I don't see any mention of it in the thread of postings above, nor do I remember exactly where I saw you post this.

 

Good, you are making progress, although it sounds like you probably still have a bit of a way to go in improving your diet.  But before looking at your diet in more depth, i need to ask the following:  Do you exercise daily?  Exercise is probably one of the most powerful things you can do to reverse constipation and keep your bowels moving regularly.  Thirty minutes continuous walking is ideal if you are physically up to that much; and if you aren't physically up to that much, as many minutes as you can comfortably do without overexerting or pushing yourself is a good way to start. 


  • 0





Also tagged with one or more of these keywords: constipation, diarrhea

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: